February  2018, 38(2): 675-695. doi: 10.3934/dcds.2018029

Nonexistence results for elliptic differential inequalities with a potential in bounded domains

Politecnico di Milano, Via Bonardi, 9, Milano, 20133, Italy

* Corresponding author:D. D. Monticelli

Received  June 2017 Published  February 2018

In this paper we are concerned with a class of elliptic differential inequalities with a potential in bounded domains both of $\mathbb{R}^m$ and of Riemannian manifolds. In particular, we investigate the effect of the behavior of the potential at the boundary of the domain on nonexistence of nonnegative solutions.

Citation: Dario D. Monticelli, Fabio Punzo. Nonexistence results for elliptic differential inequalities with a potential in bounded domains. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 675-695. doi: 10.3934/dcds.2018029
References:
[1]

H. BerestyckiI. Capuzzo Dolcetta and L. Nirenberg, Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. Methods Nonlinear Anal., 4 (1994), 59-78.  doi: 10.12775/TMNA.1994.023.

[2]

I. Birindelli and E. Mitidieri, Liouville theorems for elliptic inequalities and applications, Proc. Royal Soc. Edinburgh, Sect. A, 128 (1998), 1217-1247.  doi: 10.1017/S0308210500027293.

[3]

L. D'Ambrosio and V. Mitidieri, A priori estimates, positivity results, and nonexistence theorems for quasilinear degenerate elliptic inequalities, Adv. Math., 224 (2010), 967-1020.  doi: 10.1016/j.aim.2009.12.017.

[4]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Diff. Eq., 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.

[5]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order Springer-Verlag, Berlin, 2001.

[6]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Am. Math. Soc., 36 (1999), 135-249.  doi: 10.1090/S0273-0979-99-00776-4.

[7]

A. Grigor'yan and V. A. Kondratiev, On the existence of positive solutions of semilinear elliptic inequalities on Riemannian manifolds, in Around the research of Vladimir Maz'ya. Ⅱ, volume 12 of Int. Math. Ser. (N. Y. ), Springer, New York, (2010), 203-218. doi: 10.1007/978-1-4419-1343-2_8.

[8]

A. Grigor'yan and Y. Sun, On non-negative solutions of the inequality $Δ u + u^σ ≤q 0$ on Riemannian manifolds, Comm. Pure Appl. Math., 67 (2014), 1336-1352.  doi: 10.1002/cpa.21493.

[9]

P. MastroliaD. D. Monticelli and F. Punzo, Nonexistence results for elliptic differential inequalities with a potential on Riemannian manifolds, Calc. Var. Part. Diff. Eq., 54 (2015), 1345-1372.  doi: 10.1007/s00526-015-0827-0.

[10]

P. MastroliaD. D. Monticelli and F. Punzo, Nonexistence of solutions to parabolic differential inequalities with a potential on Riemannian manifolds, Math. Ann., 367 (2017), 929-963.  doi: 10.1007/s00208-016-1393-2.

[11]

V. Mitidieri and S. I. Pohozev, Absence of global positive solutions of quasilinear elliptic inequalities, Dokl. Akad. Nauk, 359 (1998), 456-460. 

[12]

V. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems in $\mathbb R^N$, Tr. Mat. Inst. Steklova, 227 (1999), 192-222. 

[13]

V. Mitidieri and S. I. Pohozaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Mat. Inst. Steklova, 234 (2001), 1-384. 

[14]

V. Mitidieri and S. I. Pohozaev, Towards a unified approach to nonexistence of solutions for a class of differential inequalities, Milan J. Math., 72 (2004), 129-162.  doi: 10.1007/s00032-004-0032-7.

[15]

D. D. Monticelli, Maximum principles and the method of moving planes for a class of degenerate elliptic linear operators, J. Eur. Math. Soc., 12 (2010), 611-654.  doi: 10.4171/JEMS/210.

[16]

S. I. Pohozaev and A. Tesei, Nonexistence of local solutions to semilinear partial differential inequalities, Ann. Inst. H. Poinc. Anal. Non Lin., 21 (2004), 487-502.  doi: 10.1016/j.anihpc.2003.06.002.

[17]

F. Punzo, Blow-up of solutions to semilinear parabolic equations on Riemannian manifolds with negative sectional curvature, J. Math. Anal. Appl., 387 (2012), 815-827.  doi: 10.1016/j.jmaa.2011.09.043.

[18]

F. Punzo and A. Tesei, On a semilinear parabolic equation with inverse-square potential, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 21 (2010), 359-396.  doi: 10.4171/RLM/578.

[19]

Y. Sun, Uniqueness results for nonnegative solutions of semilinear inequalities on Riemannian manifolds, J. Math. Anal. Appl., 419 (2014), 646-661.  doi: 10.1016/j.jmaa.2014.05.011.

[20]

Y. Sun, On nonexistence of positive solutions of quasilinear inequality on Riemannian manifolds, Proc. Amer. Math. Soc., 143 (2015), 2969-2984.  doi: 10.1090/S0002-9939-2015-12705-0.

show all references

References:
[1]

H. BerestyckiI. Capuzzo Dolcetta and L. Nirenberg, Superlinear indefinite elliptic problems and nonlinear Liouville theorems, Topol. Methods Nonlinear Anal., 4 (1994), 59-78.  doi: 10.12775/TMNA.1994.023.

[2]

I. Birindelli and E. Mitidieri, Liouville theorems for elliptic inequalities and applications, Proc. Royal Soc. Edinburgh, Sect. A, 128 (1998), 1217-1247.  doi: 10.1017/S0308210500027293.

[3]

L. D'Ambrosio and V. Mitidieri, A priori estimates, positivity results, and nonexistence theorems for quasilinear degenerate elliptic inequalities, Adv. Math., 224 (2010), 967-1020.  doi: 10.1016/j.aim.2009.12.017.

[4]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Diff. Eq., 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.

[5]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order Springer-Verlag, Berlin, 2001.

[6]

A. Grigor'yan, Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds, Bull. Am. Math. Soc., 36 (1999), 135-249.  doi: 10.1090/S0273-0979-99-00776-4.

[7]

A. Grigor'yan and V. A. Kondratiev, On the existence of positive solutions of semilinear elliptic inequalities on Riemannian manifolds, in Around the research of Vladimir Maz'ya. Ⅱ, volume 12 of Int. Math. Ser. (N. Y. ), Springer, New York, (2010), 203-218. doi: 10.1007/978-1-4419-1343-2_8.

[8]

A. Grigor'yan and Y. Sun, On non-negative solutions of the inequality $Δ u + u^σ ≤q 0$ on Riemannian manifolds, Comm. Pure Appl. Math., 67 (2014), 1336-1352.  doi: 10.1002/cpa.21493.

[9]

P. MastroliaD. D. Monticelli and F. Punzo, Nonexistence results for elliptic differential inequalities with a potential on Riemannian manifolds, Calc. Var. Part. Diff. Eq., 54 (2015), 1345-1372.  doi: 10.1007/s00526-015-0827-0.

[10]

P. MastroliaD. D. Monticelli and F. Punzo, Nonexistence of solutions to parabolic differential inequalities with a potential on Riemannian manifolds, Math. Ann., 367 (2017), 929-963.  doi: 10.1007/s00208-016-1393-2.

[11]

V. Mitidieri and S. I. Pohozev, Absence of global positive solutions of quasilinear elliptic inequalities, Dokl. Akad. Nauk, 359 (1998), 456-460. 

[12]

V. Mitidieri and S. I. Pohozaev, Nonexistence of positive solutions for quasilinear elliptic problems in $\mathbb R^N$, Tr. Mat. Inst. Steklova, 227 (1999), 192-222. 

[13]

V. Mitidieri and S. I. Pohozaev, A priori estimates and the absence of solutions of nonlinear partial differential equations and inequalities, Tr. Mat. Inst. Steklova, 234 (2001), 1-384. 

[14]

V. Mitidieri and S. I. Pohozaev, Towards a unified approach to nonexistence of solutions for a class of differential inequalities, Milan J. Math., 72 (2004), 129-162.  doi: 10.1007/s00032-004-0032-7.

[15]

D. D. Monticelli, Maximum principles and the method of moving planes for a class of degenerate elliptic linear operators, J. Eur. Math. Soc., 12 (2010), 611-654.  doi: 10.4171/JEMS/210.

[16]

S. I. Pohozaev and A. Tesei, Nonexistence of local solutions to semilinear partial differential inequalities, Ann. Inst. H. Poinc. Anal. Non Lin., 21 (2004), 487-502.  doi: 10.1016/j.anihpc.2003.06.002.

[17]

F. Punzo, Blow-up of solutions to semilinear parabolic equations on Riemannian manifolds with negative sectional curvature, J. Math. Anal. Appl., 387 (2012), 815-827.  doi: 10.1016/j.jmaa.2011.09.043.

[18]

F. Punzo and A. Tesei, On a semilinear parabolic equation with inverse-square potential, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei Mat. Appl., 21 (2010), 359-396.  doi: 10.4171/RLM/578.

[19]

Y. Sun, Uniqueness results for nonnegative solutions of semilinear inequalities on Riemannian manifolds, J. Math. Anal. Appl., 419 (2014), 646-661.  doi: 10.1016/j.jmaa.2014.05.011.

[20]

Y. Sun, On nonexistence of positive solutions of quasilinear inequality on Riemannian manifolds, Proc. Amer. Math. Soc., 143 (2015), 2969-2984.  doi: 10.1090/S0002-9939-2015-12705-0.

[1]

Ilaria Fragalà, Filippo Gazzola, Gary Lieberman. Regularity and nonexistence results for anisotropic quasilinear elliptic equations in convex domains. Conference Publications, 2005, 2005 (Special) : 280-286. doi: 10.3934/proc.2005.2005.280

[2]

Tomas Godoy, Alfredo Guerin. Existence of nonnegative solutions to singular elliptic problems, a variational approach. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1505-1525. doi: 10.3934/dcds.2018062

[3]

Giuseppina Barletta, Gabriele Bonanno. Multiplicity results to elliptic problems in $\mathbb{R}^N$. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 715-727. doi: 10.3934/dcdss.2012.5.715

[4]

Peter Boyvalenkov, Maya Stoyanova. New nonexistence results for spherical designs. Advances in Mathematics of Communications, 2013, 7 (3) : 279-292. doi: 10.3934/amc.2013.7.279

[5]

Lucio Boccardo, Luigi Orsina, Ireneo Peral. A remark on existence and optimal summability of solutions of elliptic problems involving Hardy potential. Discrete and Continuous Dynamical Systems, 2006, 16 (3) : 513-523. doi: 10.3934/dcds.2006.16.513

[6]

Monica Lazzo. Existence and multiplicity results for a class of nonlinear elliptic problems in $\mathbb(R)^N$. Conference Publications, 2003, 2003 (Special) : 526-535. doi: 10.3934/proc.2003.2003.526

[7]

Patrick Winkert. Multiplicity results for a class of elliptic problems with nonlinear boundary condition. Communications on Pure and Applied Analysis, 2013, 12 (2) : 785-802. doi: 10.3934/cpaa.2013.12.785

[8]

Qianzhong Ou. Nonexistence results for a fully nonlinear evolution inequality. Electronic Research Announcements, 2016, 23: 19-24. doi: 10.3934/era.2016.23.003

[9]

Evgeny Galakhov. Some nonexistence results for quasilinear PDE's. Communications on Pure and Applied Analysis, 2007, 6 (1) : 141-161. doi: 10.3934/cpaa.2007.6.141

[10]

Anh Tuan Duong, Phuong Le, Nhu Thang Nguyen. Symmetry and nonexistence results for a fractional Choquard equation with weights. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 489-505. doi: 10.3934/dcds.2020265

[11]

Jing Zhang, Shiwang Ma. Positive solutions of perturbed elliptic problems involving Hardy potential and critical Sobolev exponent. Discrete and Continuous Dynamical Systems - B, 2016, 21 (6) : 1999-2009. doi: 10.3934/dcdsb.2016033

[12]

Shun Kodama. A concentration phenomenon of the least energy solution to non-autonomous elliptic problems with a totally degenerate potential. Communications on Pure and Applied Analysis, 2017, 16 (2) : 671-698. doi: 10.3934/cpaa.2017033

[13]

Boumediene Abdellaoui, Daniela Giachetti, Ireneo Peral, Magdalena Walias. Elliptic problems with nonlinear terms depending on the gradient and singular on the boundary: Interaction with a Hardy-Leray potential. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1747-1774. doi: 10.3934/dcds.2014.34.1747

[14]

Wu Chen, Zhongxue Lu. Existence and nonexistence of positive solutions to an integral system involving Wolff potential. Communications on Pure and Applied Analysis, 2016, 15 (2) : 385-398. doi: 10.3934/cpaa.2016.15.385

[15]

Sabri Bensid, Jesús Ildefonso Díaz. Stability results for discontinuous nonlinear elliptic and parabolic problems with a S-shaped bifurcation branch of stationary solutions. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1757-1778. doi: 10.3934/dcdsb.2017105

[16]

Lauren M. M. Bonaldo, Elard J. Hurtado, Olímpio H. Miyagaki. Multiplicity results for elliptic problems involving nonlocal integrodifferential operators without Ambrosetti-Rabinowitz condition. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3329-3353. doi: 10.3934/dcds.2022017

[17]

Alberto Farina, Enrico Valdinoci. A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1139-1144. doi: 10.3934/dcds.2011.30.1139

[18]

Peter Poláčik. On the multiplicity of nonnegative solutions with a nontrivial nodal set for elliptic equations on symmetric domains. Discrete and Continuous Dynamical Systems, 2014, 34 (6) : 2657-2667. doi: 10.3934/dcds.2014.34.2657

[19]

M. Ben Ayed, Kamal Ould Bouh. Nonexistence results of sign-changing solutions to a supercritical nonlinear problem. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1057-1075. doi: 10.3934/cpaa.2008.7.1057

[20]

B. Abdellaoui, E. Colorado, I. Peral. Existence and nonexistence results for a class of parabolic equations with mixed boundary conditions. Communications on Pure and Applied Analysis, 2006, 5 (1) : 29-54. doi: 10.3934/cpaa.2006.5.29

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (94)
  • HTML views (103)
  • Cited by (0)

Other articles
by authors

[Back to Top]